Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Esophagus spasms, severe chest pain. On bentyl. Had Gallbladder removed. Achalasia?

I have been experiencing what I believe to be Achalasia. After meals my esophagus starts to spasm and becomes extremely tight up to my throat . I become quite anxious due to the severe pain in my chest. I have had 2 ekgs and my heart is perfectly fine. It is not after every meal, but mostly meats, especialy beef or pork. The pain is dibilitating and I ve been percribed Bentyl & Nitro spray to relax the muscle when I have an attack. It does work most of the time, but on occassion I have had to spray the nitro every 5 min for up to 2 hrs. I am scheduling an EGD, but have not yet done so due to another medical issue I have just resolved with my gall bladder removal. Thank you for your time. I appreciate it. Lori
Asked On : Fri, 18 May 2012
Answers:  1 Views:  246
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
ENT Specialist 's  Response

You may not be having achalasia , rather it maybe what is called diffuse esophageal spasms , as this causes the symptoms which you are complaining of. Please dont worry , as this has to be confirmed first with an endoscopic evaluation and then can be treated. Meanwhile i would advice you to avoid hot and spicy food , and take a light diet.
Please get back to me with the endoscopy report so that i can help you.
Answered: Sat, 29 Mar 2014
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor